Skip Navigation LinksHome > May 1, 2002 - Volume 30 - Issue 1 > Male Sexual Dysfunction Associated With Antiretroviral Thera...
JAIDS Journal of Acquired Immune Deficiency Syndromes:
Artides: PDF Only

Male Sexual Dysfunction Associated With Antiretroviral Therapy.

Colson, Amy E.; Keller, Marla J.; Sax, Paul E.; Pettus, Parker T.; Platt, Richard; Choo, Peter W.

Collapse Box

Abstract

: To determine whether treatment with protease inhibitors (PIs) is associated with male sexual dysfunction, we conducted a retrospective, cohort study of 254 adult male PI recipients who received care from the staff-model division of a large managed care organization in New England between 1993 and 1998. After a median of 5.0 years of observation, 80 incident cases of sexual dysfunction were observed. Relative to unexposed individuals, the rate of sexual dysfunction adjusted for confounding was most elevated with use of ritonavir (hazard ratio [HR], 2.83; 95% confidence interval [CI], 1.34-5.97; p = .006) followed by indinavir (HR, 1.69; 95% CI, 0.84-3.37; p = .14), nelfinavir (HR, 1.53; 95% CI, 0.66-3.54; p = .32) and saquinavir (HR, 1.25; 95% CI, 0.53-2.96; p = .60). We conclude that PIs, especially ritonavir, appear to increase the risk of sexual dysfunction.

(C) 2002 Lippincott Williams & Wilkins, Inc.

Login

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.